I-pill Effect

I-pill is an emergency contraceptive pill that contains high amounts of hormones progesterone and estrogen. Common symptoms that you can experience after taking an I-pill are headaches, abdominal cramps, increased vaginal discharge, spotting, withdrawal bleeding, and delayed periods.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why is there bleeding after five days of taking an i-pill?

Query: Hello doctor, I took an i-pill eight days before my menstrual period was due, and after five days of taking it, I started bleeding. The bleeding lasted for three to four days, light spotting towards the end. But now, I have again started to bleed much ahead of my menstrual period. This does not usua...  Read Full »


Dr. Ravinder Kaur Khurana

Answer: Hello, Welcome to icliniq.com. I suggest taking one gynecologic ultrasound and a routine urine examination to rule out the cause. Most likely, the symptoms are because of hormonal imbalance because of the I-pill. I suggest you start a combination of the Tranexamic acid with Mefenamic acid 500 ...  Read Full »

I took five I-pills a year back, will that affect me in getting pregnant now?

Query: Hello doctor, One year back, I took five i-pill tablets within 6 months, and two of them were taken within a week. I am now trying to conceive. Will the previous intake of i-pill affect me getting pregnant now. What should I do to get pregnant now? Please help me.  Read Full »


Dr. Suneetha B S

Answer: Hi, Welcome to icliniq.com. Taking I-pill is not really good for your health. You cannot change what has happened in the past, so let us not speak about it, but avoid taking I-pill in the future. Do not worry too much about it, because mental stress can cause specific hormonal changes that will re...  Read Full »

How long should you wait to go the doctor after a missed period?

Query: Hi mam, I had sex the very next day after my periods ended. I took I-pills and my periods are late. They were supposed to come before nine days. I took up yesterday and today, but both the tests are negative. Should I do a UPT again after a week? When will my periods come naturally? Are there any c...  Read Full »


Dr. Poonguzhali Liston

Answer: Hello, Welcome to icliniq.com. I understand your concern. These are the answers to your queries: 1) No, you do not need a UPT (urine pregnancy test) again. Your period is delayed because of the I-pill (Levonorgestrel) you took for contraception (it is a side effect). 2) Usually, periods ...  Read Full »

Is it good to take I-pill after having unprotected sex?

Query: Hi doctor, I am a 20-year-old female. Yesterday I had my ovulation day. I had unprotected sex with my partner. But we had not done a penetration. He pulled out before he had the precum. But we are scared. Is it necessary to take an I-pill? If yes, then what are the side effects? My period is expect...  Read Full »


Dr. Sameer Kumar

Answer: Hi, Welcome to icliniq.com. You were under an unsafe period, and even pre-cum also have live sperms. You are at risk of getting pregnant. You need emergency contraception within 72 hours of intercourse to avoid unplanned pregnancy. The most common side effects of I-pill are a headache, nausea, and...  Read Full »

I took five I-pills within two months. Does it affect my fertility?

Query: Hi doctor, I am 18 years old and I took five I-pills within two months and I am not getting periods. The last I-pill I took was before two days. Will it affect me in future while having a baby? Does it affect my fertility? Please answer me as soon as possible.  Read Full »


Dr. Sonal Prasad

Answer: Hi,Welcome to icliniq.com.While I-pill is a good emergency contraceptive, it is an emergency contraceptive. Taking five in two months is way too much. Please stick to routine contraceptives like pills and condoms and use I-pill sparingly. Now having five I-pills in two months will not have any long-...  Read Full »

My partner's period is irregular. Will i-pill work?

Query: Hi doctor, I and my partner had unprotected sex. She is a virgin. We tried intercourse three times and each time it was not even more than 15 seconds. As she is a virgin she is getting huge pain when I insert into her vagina. Moreover, as it is hurting her, I not even inserted my organ completely i...  Read Full »


Dr. R Balakrishnan Menon

Answer: Hello, Welcome to icliniq.com. I do not think you have to worry about this. Let me explain each one by one. If periods are irregular you can never predict when ovulation is. It is always 14 days before the periods. So even if it is 22-day cycle, ovulation will be on the third or fourth day. Life ...  Read Full »

My partner feel some changes in her body after I-pill intake. Is that due to medicine or pregnancy?

Query: Hello doctor, I had unprotected sex with my fiance, but we also took care of it by I-pill, but we are still not sure because she is seeing some changes in her body and we do not know if it is due to medicine or she is pregnant?  Read Full »


Dr. Nadia Khan

Answer: Hello, Welcome to icliniq.com. I-pill is quite effective in preventing against pregnancy, so probably there are no chances of pregnancy, but if she is concerned, she can get a pregnancy test. I hope it has helped you. If you require any further queries, please do not hesitate to contact me.  Read Full »

Why am I having vomiting sensation after taking three I-pills in a month?

Query: Hello doctor, I am 19 years old and had taken three I-pill in a month and after having the third pill, I am feeling very strange like vomiting and uncomfortable. What is the reason behind it? Can it be a serious problem? Please help me.  Read Full »


Dr. Uzma Arqam

Answer: Hi, Welcome to icliniq.com. I-pill is hormonal contraceptive pills that affect the menstrual cycle and prevent conception. But hormones have their individual effects as well. Recurrent I-pill can give you nausea, vomitings, breast tenderness, etc. If I-pill is taken in the first ten days of period...  Read Full »

Why is there no withdrawal bleeding after taking I-pill the second time?

Query: Hi doctor,I am a 20-year-old female, height 166 cm, and weight 65 kg. I had two I-pills in one month. After the first I-pill, I got withdrawal bleeding after five days. It lasted for four days and the flow was normal. After 14 days of this incident, I again had protected sexual intercourse and took ...  Read Full »


Dr. Neha Singh Rathod

Answer: Hi, Welcome to icliniq.com. Since you have taken an emergency pill within 72 hours of intercourse there is no chance of pregnancy. This could be because of hormonal changes due to the pill you have taken. So relax and do not worry. But please do not use the pill so frequently, as it is a hormonal ...  Read Full »

I have irregular bleeding. Is it due to I-pill or implantation?

Query: Hello doctor, My last period date was 21st last month. I had unprotected sex on 20th last month and had taken an I-pill within two hours. Since the 6th of this month, I am having irregular bleeding which has been increasing. Is it a side effect of the pill? Is it implantation bleeding? I also have ...  Read Full »


Dr. Uzma Arqam

Answer: Hello, Welcome to icliniq.com. Emergency contraceptive pills are hormonal pills that can disturb cycles. Post pills, there could be withdrawal bleed and you can have unscheduled spotting, erratic bleeding, and irregular periods as well. For your satisfaction, I suggest having serum beta hCG (bloo...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.